MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS8-120LP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias8-100lp, airseal 8/100mm port was being used on (b)(6)2022 and a piece of rubber fell off the access port into the patient, they were able to retrieve it.There was no impact or injury to the patient.There was no report of medical/surgical intervention or prolonged hospitalization.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Update: additional information was received on 4nov22 that confirmed the device used in this event was the ias8-120lp and not the ias8-100lp.The sales representative reported on behalf of the customer that the device, ias8-100lp, airseal 8/100mm port was being used on (b)(6) 2022 and ¿a piece of rubber fell off the access port into the patient, they were able to retrieve it¿.There was no impact or injury to the patient.There was no report of medical/surgical intervention or prolonged hospitalization.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one ias8-100lp in opened original packaging.Lot number was verified.Performed a visual inspection, the complaint was confirmed.The rubber seal is detached from the sound cap.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that adequate pneumoperitoneum or pneumorectum is established; ensure that the patient is properly positioned so that organs are away from the penetration site; direct the airseal access port¿s tip away from significant vessels and organs; do not use excessive downward force.If using the optional sound cap (8mm, 12mm): inspect sound cap foam and seal prior to use; use caution when inserting a sharp or large device through the blue sound cap seal; inspect the sound cap after use for physical damage of any kind this issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
AIRSEAL 8/100MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15562864
Report Number3007305485-2022-00158
Device Sequence Number5861783
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)250720(10)202207214
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberIAS8-120LP
Device Catalogue NumberIAS8-100LP
Device Lot Number202207214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic